MAUDE Adverse Event Report: ZHEJIANG HUAWEI SCIENTIFIC INSTRUMENT CO LTD LW SCIENTIFIC ZIP-IQ PCV CENTRIFUGE; TABLETOP HEMATOCRIT CENTRIFUGE

ZHEJIANG HUAWEI SCIENTIFIC INSTRUMENT CO LTD LW SCIENTIFIC ZIP-IQ PCV CENTRIFUGE; TABLETOP HEMATOCRIT CENTRIFUGE
Model Number HW24H
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our distributor has evaluated the returned unit.Per photos and explanation provided by the user and evaluation of the returned unit, it appears that the centrifuge rotor was not properly tightened down.This allowed the rotor and rotor top to move up the rotor shaft.This caused friction so that the unit did not reach the set speed; therefore, the timer did not count down and the unit continued to run.The wobble created by the improperly installed rotor then caused an imbalance that led to the rotor breaking and compromising the centrifuge housing.The operations manual provided by the distributor clearly states that the rotor must be tightened with a wrench, but the rotor was not tightened when they received the unit back.The behavior of the centrifuge is also indicative of the rotor not being properly installed.
 
Event or Problem Description
The centrifuge timer did not count down, and the unit continued to run past the set time.The centrifuge then broke apart.Pieces of plastic struck the technician.The technician sustained minor injuries and did not seek medical attention.

Brand Name
LW SCIENTIFIC ZIP-IQ PCV CENTRIFUGE
Common Device Name
TABLETOP HEMATOCRIT CENTRIFUGE
Manufacturer (Section D)
ZHEJIANG HUAWEI SCIENTIFIC INSTRUMENT CO LTD
237 zhangyang road
linhai, 31700 0
CH  317000
MDR Report Key8744322
Report Number3011816315-2019-00004
Device Sequence Number16654018
Product Code GKG
UDI-Device Identifier00664816002629
UDI-Public00664816002629
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberHW24H
Was Device Available for Evaluation? No
Device Age14 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1